Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 2001, 11:39 AM CDT for Kingman County, Kansas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 11:39 AM CDT (16:39 UTC)
- Expired
- Apr 10, 2001, 12:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingman County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:45 AM CDT | Hail 2 | Cunningham, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2300 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
201 WUUS53 KICT 101639 SVRICT KSC095-101745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1139 AM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGMAN COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1245 PM CDT. * AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF CUNNINGHAM...OR ABOUT 18 MILES EAST OF PRATT...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE 6 MILES SOUTHEAST OF PENALOSA AROUND 1145 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR KINGMAN COUNTY UNTIL 1245 PM CDT. LAT...LON 3763 9846 3751 9844 3771 9805 3772 9833 /HOWERTON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:12 AM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Apr 10, 4:12 AM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 AM CDT TUE APR 10 2001 ALTHOUGH THE MAIN CONCERN IS BIG SYSTEM COMING OUT INTO THE PLAINS LATER TONIGHT...TODAYS FORECAST IS NOT ENTIRELY CUT AND DRY. MODELS ARE INDICATING THAT FRONTAL BOUNDARY WILL LIFT NORTH TOWARDS THE KS/NE BORDER BY THIS AFTN. CURRENT SFC WINDS HAVE ALREADY SHIFTED AROUND TO THE SOUTHEAST AT ICT SO MODELS MAY BE DOING OK. WITH THE FRONT LIFTING NORTHWARD...DEWPTS WILL SOAR BACK INTO THE MID 60S ACROSS THE CWA TODAY...SO TEMPS ARE GOING TO BE A MAJOR CONCERN. THE CLOUD COVER OF THE AREA THIS MORNING IS STILL RATHER SCT-BKN...ALTHOUGH IT HAS BEEN INCREASING. WILL LEAN TOWARDS THE WARMER MAV NUMBERS AND SLIGHTLY ABOVE ACROSS SOUTHERN SECTIONS WITH READINGS NEAR 80 TO LOW 80S WITH UPPER 70S ACROSS CEN KS. SATELLITE IS INDICATING A WEAK SHORTWAVE MOVING THRU NEW MEXICO WHICH WILL MOVE ACROSS KS BY LATE MORNING/EARLY AFTERNOON. IF THERE ARE ENOUGH BREAKS IN THE CLOUD COVER WE MAY BE ABLE TO GET A FEW STORMS GOING... HOWEVER MAIN FOCUS SHOULD BE FARTHER NORTH ALONG THE FRONT. MAIN SHORTWAVE COMES OUT LATE TONIGHT/EARLY WED MORNING...STILL FEELING DEJA-VU WITH THE STORM SYSTEM LAST FRIDAY. MAIN DIFFERENCE WILL BE THAT THIS SYSTEM WILL BE MOVING THROUGH THE CWA A FEW HOURS LATER. ALTHOUGH A FEW SUPERCELLS ARE POSSIBLE OUT AHEAD OF THE MAIN LINE...EXPECT THAT THE MAIN THREAT WILL BE A SQUALL LINE PUSHING ACROSS THE CWA WITH HIGH WINDS AND HAIL THE MAIN CONCERN. DRY SLOT WORKS INTO THE AREA BY WED MORNING. NGM/AVN ARE A LOT QUICKER AND FARTHER NORTH WITH THE DRY SLOT THAN THE ETA/MESO-ETA. DRY SLOT WORKS THROUGH THE STATE BY 18Z WED SO ANY WILL KEEP MENTION OF ANY POPS TO THE MORNING HOURS. WINDS WILL BE HOWLING SIMILAR TO THE LAST EVENT. WILL GO BREEZY TODAY...AND THEN WINDY TONIGHT AND THROUGH WED AS 850MB INCREASE TO AT LEAST 50KTS BOTH TONIGHT AHEAD OF THE MAIN LINE AND ON WED IN THE DRY SLOT. SYSTEM IS FORECAST TO RACE OUT OF THE REGION BY WED EVENING SO WINDS SHOULD BE BACK TO NORMAL AROUND MIDNIGHT. NOONAN FCSTID = 15 ICT 80 57 70 43 / 30 80 20 5 HUT 79 55 69 42 / 40 80 20 5 EWK 80 55 70 43 / 40 80 20 5 EQA 80 57 71 43 / 40 80 20 5 WLD 81 57 72 43 / 30 80 20 5 RSL 79 54 67 41 / 40 80 20 5 GBD 80 54 68 41 / 40 80 20 5 SLN 79 54 68 42 / 40 80 20 5 MPR 80 54 69 43 / 40 80 20 5 CFV 82 60 73 45 / 30 80 30 10 CNU 82 60 73 45 / 40 80 30 10 K88 82 60 72 45 / 40 80 30 10 .ICT...NONE.
In the hours before
Special weather statement, Apr 10, 9:55 AM CDT, 1 hour 44 minutes before
KSZ067>072-082-083-091>096-098>100-100100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
955 AM CDT TUE APR 10 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS...
RUSSELL BARTON LINCOLN
ELLSWORTH RICE SALINE
MCPHERSON MARION CHASE
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
A WARM FRONT EXTENDED FROM SOUTHWEST KANSAS INTO CENTRAL MISSOURI...
AND IS EXPECTED TO LIFT TO THE NORTH INTO SOUTHEAST NEBRASKA BY THIS
AFTERNOON. TO THE SOUTH OF THE LOW...A DRY LINE EXTENDS SOUTH
ACROSS WESTERN OKLAHOMA INTO THE TEXAS PANHANDLE.
SOME ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH A
SQUALL LINE SCENARIO DEVELOPING THIS EVENING...AS THE DRYLINE MOVES
EAST ACROSS THE STATE. THE MAIN THREAT THIS EVENING WILL BE LARGE
HAIL AND DAMAGING WINDS.
SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS BY LATE AFTERNOON...AND ACROSS SOUTHEAST KANSAS THIS EVENING.
BAKERSpecial weather statement, Apr 10, 11:15 AM CDT, 24 minutes before
KSZ067>072-082-083-091>096-098>100-102200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1115 AM CDT TUE APR 10 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS...
RUSSELL BARTON LINCOLN
ELLSWORTH RICE SALINE
MCPHERSON MARION CHASE
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
A WARM FRONT EXTENDED FROM SOUTHWEST KANSAS INTO CENTRAL MISSOURI...
AND IS EXPECTED TO LIFT TO THE NORTH INTO SOUTHEAST NEBRASKA BY THIS
AFTERNOON. TO THE SOUTH OF THE LOW...A DRY LINE EXTENDS SOUTH
ACROSS WESTERN OKLAHOMA INTO THE TEXAS PANHANDLE.
SOME ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH A
SQUALL LINE SCENARIO DEVELOPING THIS EVENING...AS THE DRYLINE MOVES
EAST ACROSS THE STATE. THE MAIN THREAT THIS EVENING WILL BE LARGE
HAIL AND DAMAGING WINDS.
SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS BY LATE AFTERNOON...AND ACROSS SOUTHEAST KANSAS TTHIS EVENING.
BAKERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 37 min |
| Apr 9, 11:33 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 42 min |
| Apr 9, 11:59 PM CDT | Tornado Warning | ICT | Elk | 31 min |
| Apr 10, 12:32 AM CDT | Severe Thunderstorm Warning | ICT | Wilson | 43 min |
| Apr 10, 1:19 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 41 min |
| Apr 10, 1:47 AM CDT | Severe Thunderstorm Warning | ICT | Woodson | 43 min |
| Apr 10, 11:50 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 55 min |
| Apr 10, 11:57 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| Apr 10, 12:13 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 62 min |
| Apr 10, 12:16 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 59 min |
| Apr 10, 12:31 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 59 min |
| Apr 10, 12:58 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.